Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Charleston, SC

February 16, 2016Jasper County, South Carolina; 5 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 16, 2016, 2:07 AM EST for Jasper County, South Carolina; 5 counties in Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2016, 2:07 AM EST (07:07 UTC)
Expired
Feb 16, 2016, 2:48 AM EST
In force
41 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, McIntosh County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 2:24 AM ESTTSTM WND DMG1 Wsw White Bluff, GA3 TREES WERE BLOWN DOWN BY THUNDERSTORM WINDS. ONE TREE BLOCKED BALBOA BLVD. OTHER FALLEN TREES DESTROYED A STORAGE BUILDING...DAMAGED WOODEN AND CHAIN LINK FENCES AND PULLED DOWN POWER LINES ON VENTURA BLVD. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Feb 16, 2:25 AM ESTTSTM WND DMG2 Sse Garden City, GALOCAL SAVANNAH MEDIA RELAYED A PICTURE OF A TREE THAT FELL AND BROUGHT DOWN POWER LINES NEAR THE INTERSECTION OF I-16 AND CHATHAM PARKWAY AT SAVANNAH CHRISTIAN PREPARATORY SCHOOL.
Feb 16, 2:30 AM ESTTSTM WND DMG1 E Savannah Historic D, GALOCAL SAVANNAH MEDIA RELAYED A REPORT FROM SAVANNAH POLICE OF A TREE DOWN ON TRUMAN PARKWAY NEAR PRESIDENT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WUUS52 KCHS 160707
SVRCHS
GAC029-051-103-179-191-SCC053-160800-
/O.NEW.KCHS.SV.W.0004.160216T0707Z-160216T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
207 AM EST TUE FEB 16 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 300 AM EST

* AT 207 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES SOUTHEAST OF PEMBROKE TO 14 MILES EAST OF
  TIBET...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...POOLER...RICHMOND HILL...WILMINGTON ISLAND...I-16/I-95
  INTERCHANGE...MONTGOMERY...GARDEN CITY AND PORT WENTWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3211 8150 3230 8108 3194 8091 3152 8139
TIME...MOT...LOC 0707Z 232DEG 45KT 3207 8145 3169 8138 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
322 
WWUS52 KCHS 160730
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 AM EST TUE FEB 16 2016

GAC179-191-160739-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-160216T0800Z/
LIBERTY GA-MCINTOSH GA-
230 AM EST TUE FEB 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY AND MCINTOSH COUNTIES
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3230 8108 3194 8091 3175 8113 3221 8129
TIME...MOT...LOC 0729Z 232DEG 45KT 3223 8120 3185 8113 

$$

GAC029-051-103-SCC053-160800-
/O.CON.KCHS.SV.W.0004.000000T0000Z-160216T0800Z/
CHATHAM GA-BRYAN GA-EFFINGHAM GA-JASPER SC-
230 AM EST TUE FEB 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR CHATHAM...BRYAN...EFFINGHAM AND JASPER COUNTIES...

AT 229 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF POOLER TO 11 MILES SOUTHEAST OF
RICHMOND HILL...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...WILMINGTON ISLAND...MONTGOMERY...GARDEN CITY...PORT
WENTWORTH...HARDEEVILLE AND THUNDERBOLT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3230 8108 3194 8091 3175 8113 3221 8129
TIME...MOT...LOC 0729Z 232DEG 45KT 3223 8120 3185 8113 

HAIL...<.75IN
WIND...60MPH
 
$$
225 
WWUS52 KCHS 160748
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 AM EST TUE FEB 16 2016

GAC029-051-103-SCC053-160758-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-160216T0800Z/
CHATHAM GA-BRYAN GA-EFFINGHAM GA-JASPER SC-
248 AM EST TUE FEB 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM...BRYAN...EFFINGHAM
AND JASPER COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3230 8108 3194 8091 3175 8113 3221 8129
TIME...MOT...LOC 0746Z 232DEG 45KT 3237 8099 3199 8092 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 1:09 AM EST, 58 minutes earlier.

Area forecast discussion, Feb 16, 1:09 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
109 AM EST TUE FEB 16 2016

.SYNOPSIS...
LOW PRESSURE AND A TRAILING COLD FRONT WILL IMPACT THE REGION
TONIGHT INTO TUESDAY MORNING. HIGH PRESSURE WILL DOMINATE THE
WEATHER PATTERN FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE COASTAL WARM FRONT HAS LIFTED THROUGH THE AREA. THE WARMER
AIR IS PROGRESSING NORTH/NW AND IN ITS WAKE TEMPS ARE AS HIGH AS
THE LOWER AND MIDDLE 60S...OR SOME 20-25F WARMER THAN LAST
EVENING.

CONVECTIVE RAINS WERE INCREASING AND CONGEALING THROUGH THE
FORECAST AREA AS UPPER FORCING FOR ASCENT STRENGTHENS AHEAD OF
THE UPPER DISTURBANCE. WIDESPREAD SHOWERS AND A FEW STRONGER
T-STORMS ARRIVING FROM THE WEST/SW. A FEW OF THESE STORMS
HAVE EXHIBITED WEAK ROTATION IN THE PAST HOUR TO THE WEST OF
I-95.

THE COLD FRONT ITSELF IS ALSO QUITE IMPRESSIVE WITH PLENTIFUL
LINEAR FORCING ALONG IT. A QLCS HAS BEEN EVIDENT ON RADAR ALL
EVENING AS IT MARCHED THROUGH CENTRAL/SOUTHERN ALABAMA AND NOW
INTO SOUTH GEORGIA. AS IS NORMALLY THE CASE THIS TIME OF
YEAR...SHEAR IS IN ABUNDANCE WHILE INSTABILITY IS LIMITED.

SRH VALUES ARE STILL FORECAST AS GREAT AS 400-600 M2/SEC2 DURING
THE OVERNIGHT AND LOW LEVEL WINDS WILL REACH AS HIGH AS 50-60 KT
IN ADVANCE OF THE COLD FRONT IN THE WARM SECTOR. WHILE SURFACE
BASED INSTABILITY SHOULD HOLD AT OR BELOW 250-300 J/KG...LAPSE
RATES AREN/T THAT IMPRESSIVE AND THE TIMING IS TYPICALLY
UNFAVORABLE...THE OVERALL ENVIRONMENT WILL STILL FAVOR LINE
SEGMENTS WITH THE POTENTIAL FOR SOME EMBEDDED LOW-TOPPED
SUPERCELL CHARACTERISTICS. DAMAGING WIND GUSTS WILL BE THE MAIN
THREAT...BUT THE SHEAR AND SRH ALSO DICTATE THAT STORMS WILL
ROTATE AND BRING THE POTENTIAL FOR ISOLATED TORNADOES.

TEMPS WILL HOLD FAIRLY STEADY THE FIRST PART OF THE NIGHT WHERE
THE WARM FRONT HAS CLEARED AND ACTUALLY RISE INTO THOSE VALUES
ALONG THE NW TIER ONCE THE FRONT PASSES THROUGH. AS DEEPER
CONVECTION MOVES IN OVERNIGHT TEMPS WILL ONLY DESCEND BACK INTO
THE MID OR UPPER 50S.

OUTSIDE OF CONVECTION WINDS WILL BE RATHER GUSTY WITH THE LOW
LEVEL JET OF 40-50 KT DIRECTLY OVERHEAD AND SOUTHERLY WINDS WILL
CLIMB AS HIGH AS 25-30 MPH OVER MUCH OF THE AREA NEAR AND EAST OF
I-95...EVEN A LITTLE HIGHER AT THE COAST. ELSEWHERE 20-25 MPH CAN
BE ANTICIPATED.

LAKE WINDS...SOUTHERLY WINDS WILL INCREASE OVER LAKE MOULTRIE AND
AROUND THE LAKE SHORES BY AROUND MIDNIGHT IN BETWEEN THE WARM
FRONT TO THE NORTH AND THE COLD FRONT TO THE WEST/SW. THEN WINDS
WILL VEER TO THE SW AS THE COLD FRONT CROSSES THE AREA AROUND
DAYBREAK. WINDS MAY GUST TO 25 KT OR HIGHER WITHIN PASSING
SHOWERS AND/OR THUNDERSTORMS...BUT CONSISTENT CONDITIONS ARE NOT
EXPECTED TO MEET LAKE WIND ADVISORY CRITERIA AT THIS TIME.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...A COLD FRONT LOCATED NEAR/ALONG THE SOUTHEAST COAST AT
DAYBREAK WILL QUICKLY EXIT OFFSHORE IN THE MORNING. DRIER AIR
WORKING INTO THE FORECAST AREA BEHIND THE DEPARTING FRONT WILL ALLOW
ANY LINGERING PRECIP TO DIMINISH. CLEARING SKIES AND DOWNSLOPE FLOW
WILL OFFSET ANY COLD ADVECTION WITH HIGHS EXPECTED TO REACH THE MID
TO UPPER 60S. TUESDAY NIGHT...A POTENT SHORTWAVE WILL SEND A WEAK
COLD FRONT THROUGH THE AREA. LACK OF SIGNIFICANT MOISTURE WILL KEEP
A DRY FORECAST IN PLACE. LOW TEMPERATURES WILL BE IN THE LOW/MID 40S.

WEDNESDAY INTO THURSDAY...SURFACE HIGH PRESSURE WILL BUILD IN FROM
THE NORTHWEST PROVIDING CLEAR SKIES AND DRY WEATHER. THE SURFACE
HIGH WILL DRIFT INTO THE NORTHEAST U.S. ON THURSDAY...VEERING WINDS
AROUND TO THE NORTH. THIS WILL KEEP TEMPERATURES A BIT COOLER ON
THURSDAY. HIGHS WEDNESDAY WILL REACH THE MID 60S...WHILE THURSDAY
HIGHS ARE LIMITED TO THE UPPER 50S/LOW 60S. LOWS WEDNESDAY NIGHT IN
THE UPPER 30S/LOW 40S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
DRY HIGH PRESSURE WILL SHIFT OVER THE WESTERN ATLANTIC THIS
WEEKEND...RESULTING IN A WARMING TREND OVER THE SOUTHEASTERN UNITED
STATES. IN GENERAL...TEMPS SHOULD MODIFY INTO THE MIDDLE/UPPER 60S
ON FRIDAY AS AN ONSHORE WIND DEVELOPS...THEN WARM INTO THE LOWER 70S
SATURDAY THROUGH MONDAY AS A SOUTHWEST SFC FLOW OCCURS ALONG THE
WESTERN EDGE OF HIGH PRESSURE CENTERED OVER THE ATLANTIC. OVERNIGHT
LOWS WILL ALSO TREND WARMER THROUGH THE WEEKEND...STARTING OUT IN
THE LOWER/MIDDLE 40S THURSDAY NIGHT...THEN UPPER 40S/LOWER 50S THIS
WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
KCHS...A FEW TSTMS HAVE MOVED BY AND MAINLY SCATTERED SHOWERS
UNTIL STEADIER CONVECTIVE RAINS MOVE IN LATE. FEW CHANGES MADE
OVERNIGHT WITH MARGINAL LLWS AT TIMES UNTIL 09Z AND MVFR CIGS.
BRIEF IFR CIGS ARE POSSIBLE. TSTMS STILL REMAIN POSSIBLE LATER
TONIGHT BUT WILL LET RADAR TRENDS DICTATE.

KSAV...SOME SHOWERS HAVE RECENTLY IMPACTED THE TERMINAL AND
THE MAIN BATCH OF CONVECTIVE RAINS LOOK TO COME IN NEAR 08Z.
TSTMS AND LOCALIZED STRONGER CONVECTIVE WIND GUSTS ARE POSSIBLE.

A STRONG DRY SLOT WILL SHUT OFF THE PCPN WITH CLEARING SKIES
AFTER SUNRISE AT BOTH TERMINALS. VFR EXPECTED AFTER MID MORNING
THROUGH 06Z WEDNESDAY.

VFR WEATHER WILL RETURN DURING THE EARLY MORNING TUESDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL LATE
TUESDAY NIGHT THROUGH FRIDAY.

&&

.MARINE...
OVERNIGHT...THE COASTAL WARM FRONT HAS MOVED NORTH/NW OF THE
MARINE AREA. BEHIND THE WARM FRONT A SE AND SOUTH FLOW WILL
STRENGTHEN TO 20-25 KT AND GUSTY THROUGH THE NIGHT...AS SEAS CLIMB
AS GREAT AS 5 TO 8 OR EVEN 9 FT...AND GREATEST AROUND 20 NM OUT OF
THE MOUTH OF THE SANTEE RIVER AND NEAR 60 NM OFF THE GA COAST. A
STRONG UPSTREAM COLD FRONT WILL DRAW CLOSE TO THE WATERS BY
DAYBREAK TUESDAY AS WINDS BEGIN TO VEER TO THE SW BY 6 AM OR SO.
FOR MUCH OF THE NIGHT WE LOOK FOR SCATTERED TO NUMEROUS SHOWERS
AND A FEW T-STORMS. MARINERS ARE URGED TO STAY ALERT IF TRAVERSING
THE WATERS OVERNIGHT INTO EARLY TUESDAY FOR THE RISK OF DANGEROUS
CONDITIONS.

TUESDAY THROUGH SATURDAY...SMALL CRAFT ADVISORIES WILL BE ONGOING
ACROSS ALL WATERS AT THE START OF THE PERIOD. A COLD FRONT WILL
QUICKLY CROSS THROUGH THE WATERS TUESDAY MORNING...WITH CONDITIONS
IMPROVING IN ITS WAKE. THE SMALL CRAFT ADVISORIES WILL DROP AT
VARYING TIMES AS THIS OCCURS...WITH THE LAST BEING IN THE OUTER GA
WATERS WEDNESDAY AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD IN MID-
WEEK AND PERSIST INTO THE WEEKEND. THIS WILL KEEP CONDITIONS FAIRLY
QUIET WITH WINDS GENERALLY LESS THAN 15 KNOTS AND SEAS 2-5
FEET...HIGHEST IN THE OUTER PORTIONS OF THE MARINE ZONES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ330-
     354.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...ECT
LONG TERM...DPB
AVIATION...
MARINE...
Hazardous weather outlook, Feb 15, 4:17 PM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EST MON FEB 15 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-162130-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
417 PM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH FROM THE
WEST AFTER MIDNIGHT AND PUSH EASTWARD THROUGH THE AREA. THERE IS A
SLIGHT CHANCE FOR THUNDERSTORMS ALONG THE FRONT...AND ANY
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND EVEN AN ISOLATED TORNADO. THE MAIN THREAT AREA WILL
BE FOR LOCATIONS CLOSER TO THE COAST. THE MAIN TIME PERIOD FOR
SEVERE WEATHER WILL BE ROUGHLY BETWEEN 1 AM AND 7 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-162130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH FROM THE
WEST AFTER MIDNIGHT AND PUSH EASTWARD ACROSS THE COASTAL WATERS.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ALONG THE FRONT...AND
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 35 KNOTS AND EVEN AN ISOLATED WATERSPOUT. THE
MAIN TIME PERIOD FOR SEVERE WEATHER WILL BE ROUGHLY BETWEEN 1 AM
AND 7 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Feb 16, 12:13 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1213 AM EST TUE FEB 16 2016

SCZ044-045-050-052-160545-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
1213 AM EST TUE FEB 16 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES UNTIL 1245 AM EST...

AT 1212 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WADMALAW ISLAND...OR 12 MILES SOUTHWEST OF CHARLESTON...MOVING
NORTH AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...
MIDDLETON PLACE...DOWNTOWN CHARLESTON AND LADSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3310 7985 3264 7997 3263 7999 3262 7998
      3261 8001 3261 8003 3260 8006 3259 8021
      3310 8025
TIME...MOT...LOC 0512Z 188DEG 50KT 3267 8011

DPB
Special weather statement, Feb 16, 12:51 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 AM EST TUE FEB 16 2016

GAZ087-088-099>101-114>116-137-138-160630-
BULLOCH GA-EFFINGHAM GA-CANDLER GA-TATTNALL GA-SCREVEN GA-LONG GA-
JENKINS GA-EVANS GA-INLAND LIBERTY GA-INLAND BRYAN GA-
1251 AM EST TUE FEB 16 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS...
LIBERTY...LONG...CANDLER...JENKINS...EFFINGHAM...SCREVEN...TATTNALL
AND BRYAN COUNTIES UNTIL 130 AM EST...

AT 1251 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PORTAL TO 8 MILES
NORTH OF SURRENCY...AND MOVING NORTHEAST AT 90 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STATESBORO...POOLER...REIDSVILLE...METTER...MILLEN...SYLVANIA...SPRINGFIELD
AND CLAXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3252 8215 3254 8203 3260 8200 3266 8208
      3283 8215 3292 8208 3295 8186 3291 8176
      3304 8154 3281 8142 3263 8142 3257 8135
      3256 8128 3229 8113 3167 8185 3175 8191
      3190 8211 3192 8222 3218 8218 3237 8224
TIME...MOT...LOC 0551Z 233DEG 80KT 3259 8195 3184 8216
Special weather statement, Feb 16, 12:51 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 AM EST TUE FEB 16 2016

GAZ087-088-099>101-114>116-137-138-160630-
BULLOCH GA-EFFINGHAM GA-CANDLER GA-TATTNALL GA-SCREVEN GA-LONG GA-
JENKINS GA-EVANS GA-INLAND LIBERTY GA-INLAND BRYAN GA-
1251 AM EST TUE FEB 16 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS...
LIBERTY...LONG...CANDLER...JENKINS...EFFINGHAM...SCREVEN...TATTNALL
AND BRYAN COUNTIES UNTIL 130 AM EST...

AT 1251 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PORTAL TO 8 MILES
NORTH OF SURRENCY...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STATESBORO...POOLER...REIDSVILLE...METTER...MILLEN...SYLVANIA...SPRINGFIELD
AND CLAXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3252 8215 3254 8203 3260 8200 3266 8208
      3283 8215 3292 8208 3295 8186 3291 8176
      3304 8154 3281 8142 3263 8142 3257 8135
      3256 8128 3229 8113 3167 8185 3175 8191
      3190 8211 3192 8222 3218 8218 3237 8224
TIME...MOT...LOC 0551Z 233DEG 45KT 3259 8195 3184 8216
Special weather statement, Feb 16, 1:28 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
128 AM EST TUE FEB 16 2016

GAZ087-088-099>101-114>116-137-138-SCZ040-042-047-160730-
BULLOCH GA-EFFINGHAM GA-CANDLER GA-TATTNALL GA-SCREVEN GA-LONG GA-
JENKINS GA-EVANS GA-INLAND LIBERTY GA-INLAND BRYAN GA-
INLAND JASPER SC-ALLENDALE SC-HAMPTON SC-
128 AM EST TUE FEB 16 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG...
BRYAN...BULLOCH...EVANS...EFFINGHAM...JENKINS...CANDLER...SCREVEN...
TATTNALL...JASPER...HAMPTON AND ALLENDALE COUNTIES UNTIL 230 AM
EST...

AT 128 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SARDIS TO NEAR PULASKI
TO NEAR ODUM...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HINESVILLE...STATESBORO...ALLENDALE...SYLVANIA...SPRINGFIELD...CLAXTON...
PEMBROKE AND LUDOWICI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3294 8184 3291 8176 3304 8156 3310 8161
      3316 8154 3311 8137 3312 8120 3309 8117
      3226 8115 3210 8139 3189 8135 3156 8159
      3154 8168 3179 8195 3180 8200 3230 8204
TIME...MOT...LOC 0628Z 214DEG 45KT 3293 8183 3232 8198 3175 8200
Special weather statement, Feb 16, 1:53 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
153 AM EST TUE FEB 16 2016

GAZ116>119-138>141-160745-
COASTAL BRYAN GA-COASTAL CHATHAM GA-COASTAL LIBERTY GA-
INLAND LIBERTY GA-INLAND BRYAN GA-INLAND CHATHAM GA-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-
153 AM EST TUE FEB 16 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...LIBERTY...
MCINTOSH AND BRYAN COUNTIES UNTIL 245 AM EST...

AT 153 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PEMBROKE TO NEAR
COX...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...RICHMOND HILL...DARIEN...WILMINGTON ISLAND...I-16/I-95
INTERCHANGE...FORT PULASKI NATIONAL MONUMENT AND JONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3135 8150 3144 8161 3153 8166 3166 8148
      3177 8144 3185 8137 3211 8138 3223 8117
      3211 8111 3208 8104 3210 8100 3199 8084
      3172 8113 3162 8113 3138 8128 3143 8133
      3139 8133 3133 8128 3132 8126
TIME...MOT...LOC 0653Z 226DEG 37KT 3207 8160 3148 8160
Special weather statement, Feb 16, 1:57 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 AM EST TUE FEB 16 2016

SCZ044-045-050-052-160800-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
157 AM EST TUE FEB 16 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES UNTIL 300 AM EST...

AT 157 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GIVHANS TO NAVAL WEAPONS
STATION CHARLESTON...AND MOVING NORTH AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND MIDDLETON PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3336 7977 3332 7974 3332 7970 3330 7966
      3279 7988 3278 7991 3281 7991 3279 7993
      3285 8040 3289 8039 3299 8041 3304 8039
      3305 8042 3326 8044 3326 8036 3328 8035
      3327 8030 3330 8025 3339 8024
TIME...MOT...LOC 0657Z 178DEG 52KT 3299 8033 3294 7996

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:36 PM ESTSpecial Weather StatementCHSCharleston24 min
Feb 16, 12:13 AM ESTSpecial Weather StatementCHSCharleston32 min
Feb 16, 1:28 AM ESTSpecial Weather StatementCHSAllendale62 min
Feb 16, 1:57 AM ESTSpecial Weather StatementCHSBerkeley, Charleston, Dorchester63 min
Feb 16, 2:17 AM ESTSpecial Weather StatementCHSBeaufort, Hampton, Jasper28 min
Feb 16, 2:27 AM ESTSpecial Marine WarningCHS93 min
Feb 16, 2:44 AM ESTSpecial Weather StatementCHSBeaufort, Colleton, Dorchester, Hampton, Jasper46 min
Feb 16, 2:50 AM ESTSpecial Marine WarningCHS115 min
Feb 16, 2:58 AM ESTSpecial Marine WarningCHS2 hr
Feb 16, 3:15 AM ESTSpecial Weather StatementCHSBerkeley, Charleston, Colleton, Dorchester60 min
Feb 16, 4:06 AM ESTSpecial Weather StatementCHSBerkeley54 min
Feb 16, 4:42 AM ESTSpecial Marine WarningCHS63 min
Feb 16, 12:51 AM ESTSpecial Weather StatementCHSBulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more39 min
Feb 16, 1:53 AM ESTSpecial Weather StatementCHSChatham, McIntosh52 min
Feb 16, 9:07 AM ESTRiver Flood WarningCHSTattnall, Toombs5 days

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.